Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Feb 9, 2021, 4:14 AM CST for Houston County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2021, 4:14 AM CST (10:14 UTC)
- Expired
- Feb 9, 2021, 4:45 AM CST
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 39 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
112
WWUS82 KTAE 091014
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
414 AM CST Tue Feb 9 2021
ALZ068-069-091045-
Geneva AL-Houston AL-
414 AM CST Tue Feb 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND HOUSTON
COUNTIES UNTIL 445 AM CST...
At 414 AM CST, Doppler radar was tracking a strong thunderstorm over
Slocomb, or 10 miles north of Graceville, moving east at 55 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Hartford, Taylor, Ashford, Slocomb, Cowarts,
Webb, Columbia, Kinsey, Malvern, Rehobeth, Avon, Madrid, Gordon,
Memphis, Pansey, Crosby, Garretts Crossroads and Sigma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3131 8529 3131 8509 3129 8510 3128 8511
3123 8510 3119 8511 3117 8510 3115 8507
3112 8506 3111 8503 3104 8501 3100 8544
3100 8571 3114 8577
TIME...MOT...LOC 1014Z 253DEG 49KT 3110 8556
$$
11-MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Feb 9, 1:29 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 9, 1:29 AM CST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 229 AM EST Tue Feb 9 2021 .NEAR TERM [Through Tonight]... A shortwave rotating across the northern Gulf early this morning will continue to spur the development of showers and thunderstorms from west to east across the area through much of the day. With the warm front to our south still, a stable layer at the surface will keep any thunderstorm development elevated with the main threats being small hail, heavy rainfall, and lightning. Light showers and mist may stick around into the evening hours, but thunderstorm chances should begin to diminish late afternoon as the shortwave exits the area. A low stratus deck is forecast to move overhead this morning and remain in place through at least tonight, with intermittent mist possible throughout the near term period. Fog development is expected overnight tonight and could become dense in some areas. .SHORT TERM [Wednesday Through Thursday]... In the upper levels, a weak ridge will be over the region. At the surface, a weak frontal boundary will lift northward through the region on Wednesday. On Thursday, a low pressure system will develop near Mississippi. On Wednesday, showers and thunderstorms will be more likely north of I-10 with POPs of 40 to 60 percent. On Thursday, showers and thunderstorms will move into the westernmost part of the region in the late afternoon or evening. Potential for severe storms will be low Wednesday and Thursday due to the absence of upper level support. Skies will be cloudy. Highs will be in the 70s. Lows will be in the upper 50s. .LONG TERM [Thursday Night Through Tuesday]... In the upper levels, a shortwave will move through the region Friday night. Otherwise, nearly zonal flow or weak ridging will be in place. At the surface, a slow moving low pressure system will linger over the region from Thursday night through Saturday morning. The best chance for showers and thunderstorms appears to be Thursday night through Friday night but uncertainty is high this far out. Temperatures will be cooler after frontal passage with highs in the 50s and 60s this weekend. && .AVIATION... [Through 06Z Wednesday] Unfavorable conditions are expected to begin over the next several hours and remain unfavorable through the rest of the taf period. Showers and a few thunderstorms will spread over the area from SW to NE starting early this morning, with decreasing thunder chances further inland. At least IFR conditions are expected for all sites most of the period, with VLIFR and LIFR conditions expected as well. Some marginal improvement (VLIFR/LIFR to IFR) may be possible in the afternoon, but conditions should deteriorate again overnight tonight. && .MARINE... Light southerly winds will increase slightly on Thursday ahead of the next low pressure system. Winds will be moderate and northeasterly this weekend. Showers and thunderstorms are expected with a weak system today and tomorrow, then a slow moving system is expected late this week. && .FIRE WEATHER... Very light transport winds and low mixing heights will keep dispersion fairly stagnant for the next couple of days. Showers and thunderstorms will be possible today, with fog possible both this morning and again overnight tonight. && .HYDROLOGY... Most local rivers are currently below action stage and none are in flood stage or forecast to reach flood stage at this time. This week will be fairly wet with a weak system expected today and tomorrow, then a slow moving system is expected late this week into the weekend. Forecast rainfall totals for the next five days are 1.5 to 2.5 inches. Flooding is not expected at this time but uncertainty is high regarding the system late this week. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 61 72 58 75 / 90 10 30 10 10 Panama City 68 61 70 60 71 / 80 10 30 10 20 Dothan 66 58 71 60 73 / 90 0 60 30 40 Albany 67 57 70 59 74 / 90 10 60 30 30 Valdosta 67 60 73 58 77 / 80 20 40 20 20 Cross City 72 59 76 57 78 / 50 10 10 10 10 Apalachicola 67 60 69 59 69 / 60 10 20 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Merrifield SHORT TERM...McD LONG TERM...McD AVIATION...Merrifield MARINE...McD FIRE WEATHER...Merrifield HYDROLOGY...McD
In the hours before
Special weather statement, Feb 9, 1:16 AM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
116 AM CST Tue Feb 9 2021
ALZ068-FLZ007-009-090745-
Geneva AL-Holmes FL-North Walton FL-
116 AM CST Tue Feb 9 2021
...SPECIAL WEATHER STATEMENT...
At 116 AM CST, Doppler radar was tracking a strong thunderstorm over
Lockhart, or near Florala, moving east at 65 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Geneva, Samson, Paxton, Coffee Springs, Black, Chancellor, Gaskin,
Kellys Crossroads, Lytle, Darlington, Marl, Logan Field Municipal
A/P, Geneva Municipal A/P, Smith Crossroads, New Hope, Somerset,
Caney Creek, Gordon, Miller Crossroads and Earlytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3099 8639 3099 8619 3113 8619 3120 8598
3120 8577 3093 8571 3085 8639
TIME...MOT...LOC 0716Z 253DEG 57KT 3097 8637
11-MMSpecial weather statement, Feb 9, 4:14 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
414 AM CST Tue Feb 9 2021
ALZ068-069-091045-
Geneva AL-Houston AL-
414 AM CST Tue Feb 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GENEVA AND HOUSTON
COUNTIES UNTIL 445 AM CST...
At 414 AM CST, Doppler radar was tracking a strong thunderstorm over
Slocomb, or 10 miles north of Graceville, moving east at 55 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Hartford, Taylor, Ashford, Slocomb, Cowarts,
Webb, Columbia, Kinsey, Malvern, Rehobeth, Avon, Madrid, Gordon,
Memphis, Pansey, Crosby, Garretts Crossroads and Sigma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3131 8529 3131 8509 3129 8510 3128 8511
3123 8510 3119 8511 3117 8510 3115 8507
3112 8506 3111 8503 3104 8501 3100 8544
3100 8571 3114 8577
TIME...MOT...LOC 1014Z 253DEG 49KT 3110 8556
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 5:46 AM CST | Special Weather Statement | TAE | Holmes, Walton | 44 min |
| Feb 9, 6:31 AM CST | Special Weather Statement | TAE | Holmes, Jackson, Walton, Washington | 44 min |
| Feb 9, 6:43 AM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 9, 7:28 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 47 min |
| Feb 9, 8:17 AM CST | Special Weather Statement | TAE | Bay, Calhoun | 43 min |
| Feb 9, 8:41 AM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 9, 9:01 AM CST | Special Weather Statement | TAE | Liberty | 44 min |
| Feb 9, 9:25 AM CST | Special Weather Statement | TAE | Gadsden | 50 min |
| Feb 9, 9:43 AM CST | Special Weather Statement | TAE | Leon, Liberty, Wakulla | 62 min |
| Feb 9, 2:21 PM CST | Marine Dense Fog Advisory | TAE | 3 days | |
| Feb 9, 5:21 PM CST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 17 hr |
| Feb 9, 7:12 AM CST | Special Weather Statement | TAE | Decatur, Miller, Seminole | 48 min |
| Feb 9, 7:35 AM CST | Special Weather Statement | TAE | Berrien, Irwin, Tift | 40 min |
| Feb 9, 8:10 AM CST | Special Weather Statement | TAE | Decatur, Grady | 50 min |
| Feb 9, 1:16 AM CST | Special Weather Statement | TAE | Geneva | 29 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.